Alert archive / South Dakota / River Flood Warnings in 2018
River Flood Warning 7, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Apr 25, 2018, 11:29 AM CDT for Codington County, South Dakota. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2018, 11:29 AM CDT (16:29 UTC)
- Expired
- Apr 25, 2018, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Codington County, SD
The radar
The Aberdeen radar (KABR), 122 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River at Watertown Broadway Avenue (WBWS2).
- Action stage
- 10 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06479512, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
418 WGUS43 KABR 251629 FLWABR BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Aberdeen SD 1129 AM CDT Wed Apr 25 2018 ...The National Weather Service in Aberdeen has issued a flood warning for the following rivers in South Dakota... Big Sioux River At Watertown - Broadway Avenue .The following river forecasts include forecast precipitation through the next 24 hours. Any additional future precipitation could affect the forecasts. Snowmelt runoff continues to contribute to mostly minor flooding on area rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Flood waters can be very dangerous. Never drive across a flooded road. Turn around don't drown! Stay tuned for further updates by listening to NOAA weather radio... or your favorite local media. For additional information...check out our web site at www.weather.gov/abr...then left click on the rivers and lakes link. The next scheduled statement will likely be issued later this evening. && SDC029-260300- /O.NEW.KABR.FL.W.0007.180425T1629Z-180426T0300Z/ /WBWS2.1.ER.000000T0000Z.180425T0930Z.180425T2100Z.NO/ 1129 AM CDT Wed Apr 25 2018 The National Weather Service in Aberdeen has issued a * Flood Warning for The Big Sioux River At Watertown - Broadway Avenue. * At 11:00 AM Wednesday the stage was 11.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. && LAT...LON 4492 9712 4487 9706 4480 9703 4480 9709 4492 9715 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Apr 25, 11:23 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 25, 11:23 AM CDT, 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1123 AM CDT Wed Apr 25 2018 .UPDATE... Issued at 1120 AM CDT Wed Apr 25 2018 The going forecast for the remainder of today looks on track at this time. No major changes are planned. UPDATE Issued at 644 AM CDT Wed Apr 25 2018 Aviation discussion updated below for 12Z TAFs. && .SHORT TERM...(Today and Tonight) Issued at 346 AM CDT Wed Apr 25 2018 Mostly clear skies and light winds early this morning as a surface ridge is in place. Latest satellite imagery shows hints of fog along the Missouri River across Lyman/Buffalo counties, so have included a mention of patchy up through sunrise. Anything that does develop should quickly dissipate after the sun comes up. For later today, looking at increasing southwest winds as the surface high moves south. Will also see 925/850 mb temps on the increase, with good mixing winds within a dry air mass. The stage is set for good warming today, and went above most guidance in regards to temperatures. Soundings also suggest we could mix down some drier air aloft, and it would appear today is one of those days where we could end up with lower dewpoints/RH than expected. This would be a slam dunk case in a prolonged dry/drought pattern, but with our wetter pattern recently, and the fact that Mobridge received nearly an inch of rain yesterday, wonder if the results will be a bit different. Nonetheless, did lower dewpoints a bit from blended/MOS guidance. Interesting to note that some of the hi-res models are even lower than forecast over north central SD, but feel they are probably a dry bias. Current forecast RH actually falls to around 20 percent over north central SD, with wind gusts around 25 mph. Borderline red flag conditions, but consensus amongst neighbors was to hold off on headlines and convey heightened fire danger in other products/social media. Confidence in just how low dewpoints will get is low, given the recent wet pattern and yesterday's rainfall. If conditions appear they will reach criteria by early/mid afternoon, a fire weather headline may be needed. Looking towards tonight, a cold front will be sweeping across the region, with gusty northerly winds in its wake. Increased wind speeds a bit overnight as some models are suggesting some rather gusty winds immediately post-frontal. It also appears we will have some enhanced downslope winds for a bit tonight as well, but nothing too major. Followed hi-res guidance in the Sisseton Hills/Coteau region. .LONG TERM...(Thursday through Tuesday) Issued at 346 AM CDT Wed Apr 25 2018 The models continue to show the upper level flow pattern bringing mainly dry and above normal temperatures through most of the period. The period begins on Thursday with the only below normal temperature day across the cwa with breezy/windy northwest winds behind an exiting upper level low pressure trough. The models then show a sharp upper level high pressure ridge over the western U.S. progressing slowly east and into our region into the weekend while a large upper level low pressure area moves into the southwest U.S. After a mid 50s to the lower 60s below normal day on Thursday, above normal temperatures will return for Friday and continue to warm into the weekend as there will be plenty of sunshine under the high pressure ridge moving in. Increased high temperatures for Friday through Sunday with maybe some 80 degree readings on Sunday and even Monday. The models show some short wave energy kicking out of the southwest low pressure area for Sunday night into Monday and Tuesday maybe bringing us some chances of showers and storms. At this time, have a few slight chance/chances in for this time period. Otherwise, it does look like it will cool down as a surface boundary pushes through Monday night and Tuesday. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 644 AM CDT Wed Apr 25 2018 KATY will see a brief period of MVFR visibility this morning in BR. Otherwise, VFR conditions will prevail through the TAF forecast period. Southwest surface winds today will switch to the northwest between 06Z and 12Z tonight. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Vipond SHORT TERM...TMT LONG TERM...Mohr AVIATION...TMT
Hazardous weather outlook, Apr 25, 4:27 AM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 427 AM CDT Wed Apr 25 2018 SDZ003-004-260930- Corson-Campbell- 427 AM CDT Wed Apr 25 2018 /327 AM MDT Wed Apr 25 2018/ This Hazardous Weather Outlook is for portions of north central South Dakota. .DAY ONE...Today and Tonight The Grassland Fire Danger will reach the VERY HIGH category this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ039-046-SDZ005>011-015>023-033>037-045-048-051-260930- Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Walworth- Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin- Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 427 AM CDT Wed Apr 25 2018 /327 AM MDT Wed Apr 25 2018/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TMT
Nearby
River Flood Warnings in South Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.